Question on the depo shot.

[deleted account] ( 10 moms have responded )

How effective is the depo? I just had a baby 6 months ago. I am starting to get nausious when eating. Just woundering if anyone can give me advice.

MOST HELPFUL POSTS

Mercy - posted on 08/28/2012

4

0

0

i have been off the depo for 3 weeks now and i have gaind alot of waight is this normal but wen i was on it i was losein waight what is going on how long do i have to wait untill my period comes bck normal is it still easy for me to get pregnant now that im of the depo





i had my son last year and im just wondering now that im of the depo would i still able to have kids i worried that this depo haves dne somethink to my body provennting me from haveing any moa babys

This conversation has been closed to further comments

10 Comments

View replies by

Jessica - posted on 01/17/2011

250

61

56

I was on Depo for a while and it screwed up my metabolism and made me gain a lot of weight. Just like any other birth control there still a chance you could get pregnant...It is true that it effects people differently, though. For instance, I have a friend at work who is actually loosing weight on it...I'd say talk to your DR about it...

Nicole - posted on 01/17/2011

115

21

10

i took the shot. Then got off and got pregnant wiht my 3rd. After having him i wanted to get back on the depo but my doc advised me that it is not good to take long term. So unelss i wanted to stop in a couple years then i should think about other forms of birth control. I was orignial going to get the shot else where before i had my 3rd. MIlitary hospital dont really care that much to tell you about long term side affects. But other than that, i did experience a little weight gain but that might have been me eating more hehe. thats strange that they sent you home with it to give to your self. I would NEVER be able to to that!

Rachael - posted on 01/17/2011

558

22

71

if you are asking if you could be pregnant the answer is yes. Go to the doctor and explain your symptoms and let them do a blood test to be sure. If you are not pregnant and are not otherwise ill, evaluate whether these side effects are worth the convenience.

Emily - posted on 01/17/2011

20

26

2

I was on the shot four years ago. I gained so much weight. I also was irritable and had night tremors. It screwed my system up so bad. I personally don't recommend it to anyone, but It affects people differently.

Robin - posted on 01/17/2011

3

14

0

I would advise NOT doing depo. I lost my cycle for a near 3 years and was irregular up until my pregnancy 2 years later! I constantly had pregnancy scares. It is convenient but over-all was more of an issue

Erin - posted on 01/17/2011

210

45

10

I am on the depo shot. I mostly have been since I had my son, who will be 4 in May. I did go off of in when he was about 18 months to try and concieve a second baby. Then when I had my second baby who is 18 months old now I went back on it. The first time I went on it was great I never got a period, no pain, no nothing, although my boyfriends says it makes me moody lol. The second time I did spot for a few months afterward. It wasn't anything real drastic and the doctor said that it was normal. She also said that I might have been doing it because I had a c-section so my body might take longer to get back to normal since I didn't deliver "normal". While that was inconvienent it did pass and I love this form of birth control. I am forgetful so not having to remember a pill everyday is really good for me. And its super effective! I don't have to worry about getting pregnant at all until I'm ready to get off of it.

Sheryn - posted on 01/17/2011

49

23

2

I had severe side effects on the depovira....bleeding for like 4 weeks then ok for the next 8 weeks....it was horrible...may I suggest the implanon?It is the rod that they insert in your arm...Ive been on it sivce my son was 8 weeks old and hes almost 2 now....works great and as a bonus if you have side effects they can remove it while with the depovira once its in your system its in your system

[deleted account]

no I am on the shot right no. I have been on it befor and it worked great i did not have a period for 3 years (till I got off it) but my new doc sent me home with the shot to give myself instead of them giving it to me. I just get nervise about it. I am getting really sick when I eat and I am breaking out which i never do unless i am preg. i had a preg. test befor the last time i took my shot but. I alway have it in the back of my mind that I will end up preg. again before the doc says I should try again.

Mary Renee - posted on 01/16/2011

831

16

33

I got the deposhot when my daughter was 7 months old (I had a warning period when she was 6 months old and knew I needed to be on birth control)

Worked great for two weeks and then after that I've been spotting or having a period EVERY DAY since (25 days total) So yes, it prevents pregnancy...especially since it's preventing me from having sex!!!!!!

Unless my doctor can assure me that I won't spend the next three months bleeding I think I'm going to try a regular pill.

I'm concerned though that you said "I am starting to get nausious when eating." What exactly are you implying by that statement? That you think you might be pregnant? That you're worried you might be? Or do you think birth control is going to cure your nausea? If you think you're pregnant it's too late for the deposhot but any responsible ob/gyn should give you a pregnancy test first.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms